About a month ago I was switched from tegretol xr to topomax because I was having too much break through pain. I wanted to try to go without any medication because I miss "me". I seem to have flare ups with changes in weather/pressure, flying and stress. At least these are 3 that I am starting to see a pattern with. I went to Arizona over Christmas and had a major flare probably the worse I have yet had (diagnosed in April 2012). I was able to get some a prescription sent to me for the pain to help get me through this flare and it did settle down after about 5 days. I did a bit of research and used a decongestant, ear planes in ears and took a pain medication on return flight home and that seemed to help. I don't know if flying in to the jet stream on the way out was more bothersome than flying back with the jet stream. It is amazing how much time I spend trying to figure out what triggers. I have atypical TN plus the stabbing pain.
I really hate taking any medication but my question is for anyone out there is that since being on the topomax I feel that I am not sleeping very much at all...I never feel like I am getting in to a deep sleep...I wake very often in the night and I am having horrendous nightmares. I don't even know where some of this stuff is even coming from. I wake frightened and scared. I almost hate falling back to sleep because I hate to go back to the nightmares. I was taking the medication at night but switched to taking it in the morning to see if that helped but it did not. Just made me have more difficulty in the daytime at work with concentration. I have an appt. in about 2 weeks. I just really want off all medication and only want to take something when I am in a flare up. I am a speech therapist and I hate how all these medications mess with your mind and thought process. Knowing what I do about the brain and how it works I am so frightened about what they are doing to me long term. I have never nor do I want to take any narcotic medications. I cannot tolerate most medications and have had severe allergic reactions (steven johnson syndrome).
Thanks for any input .